Skip to Main Content

Transactions of the American Mathematical Society

Published by the American Mathematical Society since 1900, Transactions of the American Mathematical Society is devoted to longer research articles in all areas of pure and applied mathematics.

ISSN 1088-6850 (online) ISSN 0002-9947 (print)

The 2020 MCQ for Transactions of the American Mathematical Society is 1.48.

What is MCQ? The Mathematical Citation Quotient (MCQ) measures journal impact by looking at citations over a five-year period. Subscribers to MathSciNet may click through for more detailed information.


Theta lifting of holomorphic discrete series: The case of $U(n, n) \times U(p, q)$
HTML articles powered by AMS MathViewer

by Kyo Nishiyama and Chen-bo Zhu PDF
Trans. Amer. Math. Soc. 353 (2001), 3327-3345 Request permission


Let $( G, G’ ) = ( U( n, n ), U( p, q ) ) \; ( p + q \leq n )$ be a reductive dual pair in the stable range. We investigate theta lifts to $G$ of unitary characters and holomorphic discrete series representations of $G’$, in relation to the geometry of nilpotent orbits. We give explicit formulas for their $K$-type decompositions. In particular, for the theta lifts of unitary characters, or holomorphic discrete series with a scalar extreme $K’$-type, we show that the $K$ structure of the resulting representations of $G$ is almost identical to the $K_{\mathbb {C}}$-module structure of the regular function rings on the closure of the associated nilpotent $K_{\mathbb {C}}$-orbits in $\mathfrak {s}$, where $\mathfrak {g} = \mathfrak {k} \oplus \mathfrak {s}$ is a Cartan decomposition. As a consequence, their associated cycles are multiplicity free.
Similar Articles
  • Retrieve articles in Transactions of the American Mathematical Society with MSC (2000): 22E46, 11F27
  • Retrieve articles in all journals with MSC (2000): 22E46, 11F27
Additional Information
  • Kyo Nishiyama
  • Affiliation: Faculty of Integrated Human Studies, Kyoto University, Sakyo, Kyoto 606-8501, Japan
  • MR Author ID: 207972
  • Email:
  • Chen-bo Zhu
  • Affiliation: Department of Mathematics, National University of Singapore, 10 Kent Ridge Crescent, Singapore 119260
  • MR Author ID: 305157
  • ORCID: 0000-0003-3819-1458
  • Email:
  • Received by editor(s): August 11, 2000
  • Received by editor(s) in revised form: November 8, 2000
  • Published electronically: April 9, 2001
  • © Copyright 2001 American Mathematical Society
  • Journal: Trans. Amer. Math. Soc. 353 (2001), 3327-3345
  • MSC (2000): Primary 22E46, 11F27
  • DOI:
  • MathSciNet review: 1828608